Home » Frequently asked Questions on Health » Can one get swine flu even after taking Tamiflu?

Can one get swine flu even after taking Tamiflu?

Q: My 8 years old son had swine flu. We live in joint family. We are all taking Tamiflu. Is there any chance of getting swine flue even after taking medicines? Also, does Tamiflu have any side effects?

A:Tamiflu is the brand name; the name of the medicine is oseltamivir, which is also sold under other brand names such as Antiflu, Fluvir etc. being sold at much lower prices. In theory, H1N1 flu can affect people who are on oseltamivir but it is quite rare (about 1%). The known side effects of oseltamivir (which may or may not occur in a person) are: Stomach or colon bleeding, respiratory infection, dizziness, fatigue, headache, insomnia; convulsion, vertigo, delirium, confusion, abnormal behaviour, delusions, hallucinations, agitation, anxiety, nightmares, more so in children.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------